Archive for the ‘dilantin’ Category

Running with a full belly

Saturday, January 17th, 2009

Today I ate a pretty solid lunch around 1:00. As the afternoon wore on I got to a point where I was waiting for stuff on all of my projects. And it was actually sunny out, what a great time for a run. Except for the full belly. But I decided to go anyway. Since I didn’t want to run into someone on my base route, I decided to head up to Mt Tabor which is in the opposite direction. After about 10 blocks my belly was really yelling at me. In addition I wore a tight first layer which made me feel even fuller. Ugg, soon I felt like I could barely move, but I kept going. Once I got to the foot of the volcano, I decided to take a gel I had brought just in case and I am glad I had it. I needed all the energy I could muster.

I also ran with my iPhone stashed in my water belt. It worked ok, but I am afraid it is going to get all scratched up in there. I think I will wait until I get some of the protective plastic sheets for the screen. The other thing I am really worried about is the headphone jack, the bane of all things MP3 player. As it presses against anything it starts to get loose, soon you have a connection where one side or both pop in and out. I have been pretty careful with my iPod and it has lasted a very respectful time, so I am going to treat the phone with kid gloves. Which apparently it needs anyway. Don’t even talk bad about your iPhone while it is around or it will stop working. It just might anyway.

Apparently the Dilantin I am taking for the seizures (do I even have them anymore) is causing problems in my liver, elevated GGI levels which can lead to a medically induced case of hepatitis. Good news is that it goes away pretty quickly when you stop taking the medication that is causing it. Plus I have been wanting to try weaning myself from it anyway, so I am going to slowly decrease my dose and see what happens.

My last couple of runs have been great, I haven’t written about them because I have been swamped by work. Now I intend to be swamped by sleep, so I am now signing off.

Quick start to the week

Monday, June 23rd, 2008

I managed to get up and head out at 6:30 this morning. It seemed cool, but the thermometer said 61. I guess I must be getting used to the heat if 61 seems chilly. I started my run out with a small spell right off the bat, but didn’t have another the entire run even through my cool down. Ruthann is adamant that they don’t seem to be getting any better, but I disagree. I certainly don’t think the spells have gone away completely, but they are happening less and the severity is not nearly as bad. I am nor sure if dilantin is the perfect answer, but it seems to help. The question now is do I continue or switch meds. The other option is to increase the dosage AGAIN. Not sure I want to do that. I wish I knew what they did to my body. I know dilantin can affect the liver. My concern is what increasing the dosage will do as well as getting back on lipitor for cholesterol will do (if and when I do that.)

So side note. I walked to see the Happening yesterday. Being a big fan of M. Night S. I was looking forward to it, plus I really like Zooey Dechanel. I wanted to read some reviews first, but I was afraid they would reveal the traditional M. Night twist that comes at the end of all his movies. Well the movie was awful, just dreadful. And here’s the twist (spoiler alert): there was no twist. What a disappointment. At least the popcorn was good.

Return of the Seizures

Friday, June 13th, 2008

Could be a good name for a 50s horror movie or a late eighties punk band. But alas it is the title of today’s blog entry. It is actually not as horrible as it sounds. I certainly didn’t think I was cured or anything. A couple of days symptom free is better than nothing. And today wasn’t all that bad either. The seizures were there occasionally but they were pretty mild.

I dosed rebif last night, did it in the front of my leg which seems to hurt a bit more than other places (thought two days ago I hardly felt anything, mayne I got a fatty spot then.) I went out on my morning run today and made it a half mile when I got my first seizure, string broken! I only had two more, so it wasn’t bad at all. I added on a few extra blocks and totaled out at 8.4 miles. I was a little run down when I was done, which was a bit of a disappointment.

I got the results of my blood test and the dilantin levels were still a bit low, so I going up to 4 on even number days and 5 on odd numbered days. I am never going to remember this, but I will give it a shot. I could split the pills I supposed. I take the gelatin cap off anyway on my pills, trying to be a good vegetarian,. Oddly the pill is a solid tablet inside the gel cap. I think they must cap them cause the med tastes terrible. I couldn’t find any other reason for not removing them in my internet search, Maybe someone out there knows something I don’t about it.

I have a friend coming into town this weekend and I hope I can get another long run in. I won’t be going out tomorrow either.